Pain and numbness

Having suffered from sub acute thyroiditis nearly 2 years ago, I have come a long way before being able to convince my GP to give a trial of thyroxine in March this year. My results were in range but despite a good level of FT3 and FT4 my TSH was high. Dropped from 6.3 to 2.7 in a year (without medication)

On advice here, I pursued my doctor to help me bring it down to 1 - my original level before being ill.

From 25 MCG, I moved to 50 MCG 13 weeks ago. Things seemed to improve. I have less nervousness than before. My blood tests on 3rd Aug are:

Tsh 1.4 (0.3-4.5)

FT3 5.4 (3.1-6.8)

FT4 20.1 (11-22)

Vit B12 >1500 (150-1000) on injections 3 monthly

Serum folate 21.9 (2-18.8) no supplementation

Vit D 89 nmol/l optimal >75 supplementing

For the last few days pain in my hands has come back. Hands is main but it's there in My feet too. Arms and legs too. And today I am awake since 3 am because I have numbness in my left hand and somewhat in arm too. It was bad when I woke up (due to it) slightly less now. Tried a lot to sleep since but couldn't because of the pains in hands, feet, legs and arms; and some numbness.

I have requested a dose increase to 75 MCG and my doctor will get back to me if she can do that after consulting the clinical lead on thyroid in the surgery. I don't have thyroid antibodies.

I have never experienced numbness before other than the one that lasts few seconds when you sleep wrong way.

I am not diabetic. Should I get my blood sugar level checked? Long ago in a health check at work I was told I need to eat more sweet as mine was on a slightly lower side. But nothing was there to worry.

Could there be something wrong in my spine? I do bend wrong way due to knee issues but I don't have back pain (at least not as yet- hope not jinxed now).

I think I was improving until a few days ago.

I just don't know what to do. I keep gathering courage but my health keeps shattering it every few days. I think I am selfish as I turn to you every time things go wrong.

It's been more than 2 hours but my left arm still does not feel normal.

Any thoughts welcome - with thanks

8 Replies
oldestnewest

Hi - are you taking magnesium and vit k2-mk7 d with your vit d?

Thank you for replying. I am taking vit k2 mk7 but not magnesium. I think my magnesium level was checked and it was fine.

The way the body treats magnesium, it favours blood levels so takes it from bones and muscles to keep a certain level in blood instead. So even very serious deficiencies can show in range in blood tests. It is a co-factor for vit d, so supplementing that can use up magnesium. Could I suggest you try a supplement?

Is it to be taken at night time? What dose you recommend?

Also, the way you have explained as to how it can be taken from bones, that's the same way for calcium. My blood calcium was fine. However, I do think it would have been taken from bones due to vit D deficiency. But they don't check bone calcium, etc. I wish that could be checked.

Standard Magnesium tests often come back in range. Testing does not tell you if you're actually deficient

ncbi.nlm.nih.gov/pubmed/201...

easy-immune-health.com/magn...

Many find supplementing magnesium gives good benefit

Calm vitality magnesium powder is cheap, easy to start on low dose and see how it goes.

mymagnesiumdeficiency.info

As you have B12 injections you need good B complex as well. Peripheral neuropathy can be due to low B6 ( especially if supplementing vitamin D )

All the B's apparently need to be kept in balance

drgominak.com/sleep/vitamin...

Do you have high thyroid antibodies? If so this Hashimoto's

If you do then trying strictly gluten free diet can help

thyroidpharmacist.com/artic...

Thank you. My antibodies were quite low. Both negative. I think as suggested by you, I will give magnesium a try. What dose at what time?

And do you think increasing levo from 50 to 75 is good idea or not, given the results above.

Well your FT4 is right at top of range. If you increase the dose you are likely to increase RT3

You probably need to hold fast at 50mcg. It's not long since you increased

Adding magnesium should help vitamin D.

How much vitamin D are you taking?

Magnesium should be at least 4 hours away from taking Levo. So if you take Levo in morning you can take about an hour before bed. If you take Levo at bedtime (as I do) then take early evening.

Too much magnesium can cause diarrhoea, so best start slowly and build up! I started with 1/4 teaspoon, increased slowly over about 2 weeks. Max dose is two teaspoons.

vitamindcouncil.org/about-v...

Once you are happy with that you can consider adding B complex

So if my GP comes back saying she is happy to give me 75 MCG levo, I should refuse it?

I have a magnisium tablet 200 mg which I bought but was never sure if I should take it. Can I just take that at bedtime? I am already taking a b complex started recently.

You may also like...